Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 22, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Oct 10, 2021, 3:47 AM CDT for 4 states. It took effect at Oct 10, 2021, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 3:47 AM CDT (08:47 UTC)
- In effect from
- Oct 10, 2021, 10:00 AM CDT
- Expired
- Oct 11, 2021, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Shreveport, LA
All 26 counties
Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS74 KSHV 100847 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 347 AM CDT Sun Oct 10 2021 ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165-110600- /O.NEW.KSHV.LW.Y.0022.211010T1500Z-211011T0600Z/ Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, and Lufkin 347 AM CDT Sun Oct 10 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...From 10 AM this morning to 1 AM CDT Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 20
1 follow-up statement
734 WWUS74 KSHV 101821 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 121 PM CDT Sun Oct 10 2021 ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165-110600- /O.CON.KSHV.LW.Y.0022.000000T0000Z-211011T0600Z/ Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, and Lufkin 121 PM CDT Sun Oct 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...Through 1 AM CDT Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Oct 10, 1:07 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 10, 1:07 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 107 AM CDT Sun Oct 10 2021 .AVIATION... For the 10/06Z TAFs...Currently VFR conditions at all area terminals, but expect low cigs to move into the TAF sites, with reduced flight categories by 10/12Z. VFR cigs look to return by late morning. Can't rule out some warm air advection showers, but decided not to include in TAFs, as coverage will be very isolated. A more active weather setup will take place during the late evening hours, as a line of storms will approach the region. May see this activity at TYR by the end of the period. Winds will increase to between 10-15 kts from the south today, with gusts approaching 20-25 kts at times. /20/ && .PREV DISCUSSION... /issued 948 PM CDT Sat Oct 9 2021/ UPDATE... No major updates are needed to the short term forecast at this time. RAP13 and HRRR continue to project dry conditions through the overnight hours, with increasing cloud cover over deep east Texas as we approach daybreak, based on Gulf moisture being carried on the southerly flow. Winds will increase in speed through the day Sunday, with gusts of 15-20 kts possible through the afternoon. Ingested the latest temperature and dewpoint obs and interpolated through to 10/12Z, when morning lows will range from the mid to upper 60s across the ArkLaTex before rebounding into the upper 80s to lower 90s Sunday afternoon. /26/ && PREV DISCUSSION... /issued 231 PM CDT Sat Oct 9 2021/ SHORT TERM.../Tonight through Monday/ Bottom line up front: The chance for severe weather looks likely, especially north of I-30 during the overnight hours of Sunday. Damaging wind and isolated tornadoes will be the main threat with this activity. The first two periods of this short-term will resemble much of what we've seen the last few days. No real weather to speak of, with temperatures continuing to run above average. The one notable change in the weather pattern will be a tightening pressure gradient ahead of Sunday night's trough. This will allow for some gusty afternoon winds, and a Lake Wind Advisory will likely be considered with the next forecast package. Look for afternoon highs in the upper 80s and low 90s, with overnight lows in the upper 60s and low 70s for tonight. Shower and thunderstorm activity will ramp up tomorrow night, as the aforementioned trough and cold front continues to push east. While the chance for severe weather looks likely, there are still some questions regarding the extent of storm coverage and strength. There is quite the discrepancy in guidance when it comes to overall instability, and just how far north these best values make it. For the most part, instability values will be tied to the best surge of Gulf moisture tomorrow afternoon and evening. From there, values are dependent upon a sustain southerly flow. Based on some of the latest CAM guidance, the tail end of the cold front will stall, allowing for it to become elongated, blocking off further instability advancement. Wind shear values on the other hand are rather impressive over a good portion of our area, as the front moves through the region. The kicker here will be unfavorable zones of forcing, and storms not being able to fully tap into this shear in the atmosphere. The best chances for things to all come together are the areas currently highlighted by the SPC, which are most locations along and north of I-30. Once again, given impressive wind shear values, the primary threat with this thunderstorm activity will be damaging winds. However, the tornado threat can not be discounted either. Hodographs maintain quite the veering profile, even with storms expected to quickly take a linear profile. Additionally, 0-1km shear in much of these areas are 30+ knots during the prime storm timeframe. Once again mentioning the storm's linear profile, this would mean the tornado threat would be embedded in the advancing QLCS, going along side with the wind threat. Shower and thunderstorms will become sub-severe as the morning progresses, with lingering thunderstorm chances remaining into the day on Monday. Behind the front, look for afternoon high temperatures on Monday to range in the upper 70s to low 80s. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 85 68 88 / 60 30 20 30 MLU 71 86 69 88 / 20 40 20 30 DEQ 63 81 57 83 / 90 20 10 30 TXK 68 83 63 86 / 80 20 20 30 ELD 67 82 62 84 / 50 40 20 30 TYR 66 83 65 87 / 90 20 20 30 GGG 66 84 64 87 / 80 20 20 30 LFK 70 87 70 90 / 70 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.